Hail, Richardson
- When
- March 31, 3:06 AM CST
- Where
- Richardson County, Rulo
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.050, -95.430
Early morning thunderstorms developed north of a warm front that was located across northeast Kansas. The storms were fueled by a low level jet and produced isolated reports of large hail in southeast Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Early morning thunderstorms developed north of a warm front that was located across northeast Kansas. The storms were fueled by a low level jet and produced isolated reports of large hail in southeast Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 31, 1:31 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
231 AM CDT MON MAR 31 2008
.DISCUSSION...
THUNDERSTORMS ARE RAPIDLY INCREASING IN COVERAGE ACROSS NORTHEASTERN
KANSAS IN RESPONSE TO STRENGTHENING LOW LEVEL JET AND ASSOCIATED WAVE
MOVING IN. STORMS ARE ELEVATED AND WILL HAVE A HAIL THREAT ACROSS
SOUTHEAST NEBRASKA AND POSSIBLY SOUTHWEST IOWA THIS MORNING. SPC
INDICATED IN AN MCD THAT A WATCH MAY BE ISSUED LATER TONIGHT.
MEANWHILE...ACROSS EXTREME NORTHEAST NEBRASKA...THE PRECIP WILL
LIKELY BE ALL SNOW WHERE 2 TO 4 INCHES COULD OCCUR. LATEST RUC13
WOULD SUGGEST PERHAPS EVEN A BIT MORE SNOW RIGHT ALONG THE SOUTH
DAKOTA BORDER REGION. DECIDED TO ISSUE A SNOW ADVISORY FOR 4 COUNTIES
IN EXTREME NORTHEAST NEBRASKA...ESPECIALLY FOR KNOX AND CEDAR
COUNTIES...ALTHOUGH AMOUNTS IN ANTELOPE AND PIERCE COUNTIES MAY
NOT END UP BEING THAT SIGNIFICANT...BUT THEY WERE CLOSE ENOUGH TO
CALL AT THIS TIME.
AS THE SURFACE LOW MOVES TO NORTH CENTRAL MISSOURI LATER THIS MORNING
AND THEN EAST CENTRAL IOWA THIS AFTERNOON...PRECIP SHOULD BEGIN TO
WIND DOWN AFTER 18Z...ALTHOUGH SOME SCATTERED SNOW SHOWERS WILL
CONTINUE ACROSS NORTHEAST NEBRASKA...WITH BULK OF PRECIP ENDING
ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
SOME LINGERING SNOW SHOWERS MAY ALSO OCCUR TONIGHT ACROSS NORTHEAST
NEBRASKA BUT THE BULK OF THE MEASURABLE SNOW WILL BE OVER BY THEN...WITH
NOT MUCH IF ANYTHING AT ALL SOUTH OF THE PLATTE RIVER.
TUESDAY SHOULD BE DRY DAY WITH THE NEXT WAVE APPROACHING FROM THE
WEST BY WEDNESDAY MORNING. KEPT TUESDAY NIGHT DRY FOR NOW WITH A
CHANCE OF RAIN/SNOW NORTHERN CWFA WEDNESDAY MORNING.
DID NOT HAVE TIME TO MUCH LOOK BEYOND WEDNESDAY NOR MAKE ANY
CHANGES FROM PREVIOUS FORECAST.
&&
.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK.
CURRENT MVFR CIGS EXPECTED TO GO TO IFR CIGS AND VSBYS AFTER 09Z
AS SURFACE WAVE OVER TX PANHANDLE LIFTS NE INTO ERN KS ALONG SFC
BOUNDARY. CHANCE OF SOME TRW AT KLNK AND KOMA 09Z THRU 15Z AS BEST
FORCING MOVES ACROSS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...SNOW ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR NEZ011-012-016-
017.
IA...NONE.
&&
DEWALD/FOBERTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 321 AM CDT MON MAR 31 2008 NEZ011-012-016-017-010000- KNOX-CEDAR-ANTELOPE-PIERCE- 321 AM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT EXPECT SNOW TODAY...POSSIBLY MIXED WITH RAIN EARLY THIS MORNING. THE SNOW WILL BEGIN TO TAPER OFF LATER THIS AFTERNOON. TOTAL ACCUMULATIONS COULD AVERAGE 2 TO 5 INCHES WITH THE HIGHER AMOUNTS NEAR THE SOUTH DAKOTA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ043-055-056-NEZ015-018-030>034-042>045-010000- MONONA-HARRISON-SHELBY-THURSTON-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- 321 AM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS MAY OCCUR EARLY THIS MORNING. ANY LINGERING RAIN EARLY THIS AFTERNOON MAY ALSO BEGIN TO MIX WITH LIGHT SNOW...ALTHOUGH LITTLE OR NO SNOW ACCUMULATION IS FORECAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-010000- POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 321 AM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS THE OUTLOOK AREA. LARGE HAIL UP TO ABOUT QUARTER SIZE WILL BE THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO YOUR LOCAL LAW ENFORCEMENT AGENCY. DEWALD
The Topeka radar (KTWX), 136 km away, was scanning. The volume nearest the first event began at 09:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78905.